MAUDE Adverse Event Report: BI-LEVEL/CPAP INSPIRATORY HEATED CIRCUIT; BTT

BI-LEVEL/CPAP INSPIRATORY HEATED CIRCUIT; BTT
Model Number RT219
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Codes Viral Infection (2248); Insufficient Information (4580)
Date of Event 01/20/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The complaint (b)(4) adult bi-level/cpap breathing circuit is expected, but has not yet returned to fisher & paykel healthcare (f&p) in (b)(6) for investigation to determine if our product caused or contributed to the reported event.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the (b)(4) adult bi-level/cpap breathing circuit disconnected from the bipap mask.The staff member then incorrectly reconnected the circuit to the filter instead of the mask.The patient has since passed away.We have requested further information from the healthcare facility to better understand the reported event.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint device was requested, however was not returned to fisher & paykel healthcare (f&p) for evaluation.Additional information with regards to the reported event and patient outcome was also requested from the hospital, however limited information was provided.Therefore, our investigation is based on the information provided by the customer and our knowledge of the product.Results: it was reported that the rt219 adult bi-level/cpap breathing circuit became unintentionally disconnected from the bipap mask.It was further reported that the circuit was reconnected to the filter instead of the bipap mask.It was reported that the patient was being treated for covid-19 and lhas since passed away.Conclusion: the reported reconnection of the circuit to the filter instead of the bipap mask was a result of user error.There was no reported damage or malfunction with the rt219 breathing circuit.The user instructions that accompany the rt219 bi-level/cpap breathing circuit include a pictorial showing the instructions to connect the circuit and exhalation port correctly.It also includes the following: check all connections are tight before use.Appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.For use under the supervision of trained medical personnel.
 
Event or Problem Description
A healthcare facility in wisconsin reported that the rt219 adult bi-level/cpap breathing circuit became unintentionally disconnected from the bipap mask.It was further reported that the circuit was reconnected to the filter instead of the bipap mask.The patient was in covid isolation and has since passed away.

Brand Name
BI-LEVEL/CPAP INSPIRATORY HEATED CIRCUIT
Common Device Name
BTT
MDR Report Key11639470
Report Number9611451-2021-00375
Device Sequence Number3157426
Product Code BTT
UDI-Device Identifier09420012430311
UDI-Public(01)09420012430311(10)2100863667(11)190826
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRT219
Device Catalogue NumberRT219
Device Lot Number2100863667
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEM FILTER; HEM FILTER; PHILLIPS V60 BIPAP MASK; PHILLIPS V60 BIPAP VENTILATOR; RESPIRONICS M AF541 MASK; RESPIRONICS M AF541 MASK; HEM FILTER; PHILLIPS V60 BIPAP MASK; RESPIRONICS M AF541 MASK
Outcome Attributed to Adverse Event Death;